Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 32, NWS Shreveport, LA

July 3, 2007Smith County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 3, 2007, 8:00 PM CDT for Smith County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2007, 8:00 PM CDT (01:00 UTC)
Expired
Jul 3, 2007, 10:00 PM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

County Smith County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 275 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
275 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 040103
FFWSHV
TXC423-040300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SMITH COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF TYLER...

* UNTIL 1000 PM CDT

* AT 750 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
  FLOODING IN TYLER AROUND THE INTERSECTION OF BONNER AND FERGUSON.
  WATER WAS DEEP ENOUGH TO STALL A VEHICLE.

ADDITIONAL RAINFALL AMOUNTS OF ONE INCH IS POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3223 9540 3223 9518 3241 9518 3241 9540

$$

17

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:37 PM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jul 3, 3:37 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
337 PM CDT TUE JUL 3 2007

.DISCUSSION...
WILL CONTINUE WITH PERSISTENCE...AT LEAST THROUGH THURSDAY. UPPER
LOW NOW APPEARS TO BE CENTERED OVER THE CONCHO VALLEY AND
CONTINUES TO DIG SOUTHWEST IN RESPONSE TO BUILDING HIGH PRESSURE
OVER THE SOUTHWEST U.S. SOME DISAGREEMENT IN MODELS ON WHERE THE
CIRCULATION WILL END UP...BUT GFS PLACES IT NORTHERN MEXICO
NEAR DEL RIO BY 12Z FRIDAY. THIS POSITION COMBINED WITH A TROF
MOVING ACROSS THE TENNESSEE VALLEY REGION...SHOULD ACT TO CHANGE
SURFACE WINDS TO NORTHEAST AND LOW LEVEL WINDS THROUGH 80H TO
MORE WESTERLY...CUTTING OFF THE MOISTURE TAP TO THE GULF. THUS THE
MOIST AIRMASS OVER THE REGION SHOULD DRY SLIGHTLY...ENOUGH TO END
THE HEAVY DOWNPOURS AND RESULT IN MORE SCATTERED CONVECTION...AT
LEAST THROUGH THE WEEKEND. AFTER THE WEEKEND...ALL BETS ARE OFF AS
GFS AGAINS REDEVELOPS A CUTOFF LOW OVER NORTH TEXAS. BY TUESDAY OF
NEXT WEEK LOW LEVEL WINDS HAVE RETAPPED THE ENDLESS MOISTURE
SUPPLY FROM THE GULF OF MEXICO. WILL BEGIN AN UPWARD TREND ON POPS
ONCE AGAIN...BUT ONLY SLIGHTLY AT THIS POINT...AS CONFIDENCE IN
GFS IS RATHER LOW WITH THIS RUN.

FLASH FLOOD WATCH FOR THIS EVENING WILL BE CANCELED. AFTER 6 PM...
THE CURRENT CONVECTION WILL BE ON THE DECREASE. ANY FLOODING CAN
BE HANDLED BY STATEMENTS OR WARNINGS. WITHOUT A FOCUS FOR
PROLONGED HEAVY RAINFALL AND LOW QPF VALUES...CAN NOT JUSTIFY A
WATCH FOR WEDNESDAY. LOOKS LIKE ANOTHER REPEAT OF TODAY.

FOR TEMPS...WILL BEGIN A WARMING TREND LATER HALF OF WEEK INTO THE
WEEKEND WITH HIGHS CLOSER TO SEASONAL NORMALS.

&&

.AVIATION...

SCATTERED CONVECTION WILL CONTINUE THROUGH EARLY EVENING ACROSS MUCH
OF THE REGION...BUT VFR CIGS/VSBYS MAY DROP TO MVFR IN/NEAR
CONVECTION...WITH LOCALLY GUSTY WINDS TO 30 KTS POSSIBLE. CONVECTION
IS EXPECTED TO DIMINISH BETWEEN 2-5Z...WITH AC/CIRROFORM CONVECTIVE
DEBRIS LINGERING OVERNIGHT. SOME TERMINALS THAT SEE RAIN THIS
AFTERNOON MAY DEVELOP LIFR CIGS OVERNIGHT...ESPECIALLY IN AREAS
WHERE THE MID/HIGH CIGS THIN. COULD ALSO SEE MVFR CIGS DEVELOP OVER
CNTRL/SE TX OVERNIGHT AS NEW ROUND OF CONVECTION DEVELOPS...WITH
THESE LOWER CIGS LIFTING N INTO E TX AFTER 9Z. OTHERWISE...ANY
LIFR/MVFR CIGS THAT DEVELOP SHOULD LIFT TO VFR BY MID/LATE MORNING
WEDNESDAY...WITH SCATTERED CONVECTION DEVELOPING AGAIN OVER E
TX/CNTRL LA...AND AFFECTING THE E TX TERMINALS/SHV BY MIDDAY/EARLY
AFTERNOON. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  89  74  89 /  60  70  30  50
MLU  72  87  72  87 /  60  60  30  50
DEQ  71  86  71  86 /  60  60  30  50
TXK  72  86  72  86 /  60  60  40  50
ELD  72  87  72  87 /  60  60  30  50
TYR  73  86  73  86 /  60  70  40  50
GGG  74  88  74  88 /  60  70  40  50
LFK  74  88  73  88 /  60  70  40  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/15
Hazardous weather outlook, Jul 3, 12:00 PM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR STATE REGION
TODAY AND TONIGHT. DUE TO AN UNSTABLE AND VERY MOIST ATMOSPHERE...
RAINFALL WILL BE HEAVY AT TIMES.  RAINFALL RATES UP TO TWO INCHES
PER HOUR ARE POSSIBLE. ALSO...A FEW STORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS OF 40 MPH AND FREQUENT AND POTENTIALLY
DEADLY LIGHTNING.

LOCATIONS WHICH HAVE RECEIVED HEAVY RAINFALL OVER THE PAST WEEK
OR SO...WHICH INCLUDE MOST OF EAST TEXAS...SOUTHWEST ARKANSAS...AND
NORTH LOUISIANA HAVE A POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL CONTINUE THROUGH THE WORKWEEK...AND THE
MORE INTENSE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED...ESPECIALLY
FOR SUPPORT IN THE EVENT OF FLASH FLOODING.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:39 PM CDTFlash Flood WarningSHVSmith4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.